Alert archive / Texas / Special Weather Statements in 2008
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jun 10, 2008, 1:07 AM CDT for Harrison County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 10, 2008, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 66 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KSHV 100607
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE JUN 10 2008
TXZ137-138-150-151-100700-
GREGG-HARRISON-PANOLA-RUSK-
107 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
HARRISON...GREGG...RUSK AND PANOLA
INCLUDING THE FOLLOWING LOCATIONS
HALLSVILLE AND LONGVIEW
AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONGVIEW...MOVING EAST AT 13 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.
LAT...LON 3252 9437 3236 9445 3237 9479 3257 9476
TIME...MOT...LOC 0607Z 286DEG 11KT 3250 9472
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:03 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 10, 1:03 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 103 AM CDT TUE JUN 10 2008 .DISCUSSION... REMNANTS OF EAST TO WEST FRONTAL ZONE...HOTSPOT FOR TSTMS WITH HEAVY RAIN. UPDATED TO ADD HEAVY RAIN AND SCATTERED IN NE TX...HRAVY RAIN AND LIKELY NORTH LA. REDUCED POPS SW AR/SE OK/EXTREME NE TX TO REDUCE POPS TO ISOLATED...BUT ADDED AREAS OF FOG...AS DEW POINT SPREAD JUST A DEGREE OR SO...WITH VERY WET GROUND AND LIGHT WINDS. ALSO RAISED OVERNIGHT LOWS INTO MID 70S FOR AREA SOUTH OF STORMS...WHICH MAY NOT BECOME RAIN COOLED./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 70 93 71 / 30 20 10 10 MLU 88 68 93 70 / 40 20 20 20 DEQ 88 66 91 68 / 20 10 10 10 TXK 87 68 92 69 / 20 10 10 10 ELD 87 67 91 68 / 30 20 10 10 TYR 89 71 92 72 / 20 10 10 10 GGG 89 70 92 71 / 30 20 10 10 LFK 90 70 92 71 / 30 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 9, 12:12 PM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CDT MON JUN 9 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1212 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS NORTH AND WEST OF AN EL DORADO ARKANSAS...SHREVEPORT LOUISIANA...CENTERVILLE TEXAS LINE. A LARGE OUTFLOW BOUNDARY ASSOCIATED WITH A COMPLEX OF THUNDERSTORMS IN OKLAHOMA WILL MOVE INTO THE 4 STATE REGION DURING THE DAY TODAY AND TONIGHT. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE AND SHOWERS AND THUNDERSTORMS WILL FORM ALONG THE BOUNDARY. THE MAIN SEVERE THREAT FROM ANY STORM WILL BE DAMAGING WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING. ISOLATED FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS DUE TO THEIR SLOW MOVEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY BEGINNING THURSDAY THROUGH THE WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. 04
In the hours before
Local storm report, Jun 9, 8:49 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL TEXARKANA 33.45N 94.02W
06/09/2008 E0.75 INCH MILLER AR BROADCAST MEDIA
SEVERAL TREES ARE ALSO DOWN ALONG HWY 71 NEAR UNION
COMMUNITY.
&&
ASTEVENSSpecial weather statement, Jun 10, 1:04 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CDT TUE JUN 10 2008
TXZ125-137-138-100700-
GREGG-HARRISON-UPSHUR-
104 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
UPSHUR...HARRISON AND GREGG
INCLUDING THE FOLLOWING LOCATIONS
DIANA AND HARLETON
AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DIANA...OR 6 MILES EAST OF
GILMER...MOVING SOUTHEAST AT 18 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY FURTHER...A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED.
LAT...LON 3279 9470 3268 9448 3254 9460 3270 9496
3285 9478
TIME...MOT...LOC 0604Z 301DEG 16KT 3274 9483
15Special weather statement, Jun 10, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE JUN 10 2008
TXZ137-138-150-151-100700-
GREGG-HARRISON-PANOLA-RUSK-
107 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
HARRISON...GREGG...RUSK AND PANOLA
INCLUDING THE FOLLOWING LOCATIONS
HALLSVILLE AND LONGVIEW
AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONGVIEW...MOVING EAST AT 13 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.
LAT...LON 3252 9437 3236 9445 3237 9479 3257 9476
TIME...MOT...LOC 0607Z 286DEG 11KT 3250 9472
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 38 min |
| Jun 10, 1:04 AM CDT | Special Weather Statement | SHV | Upshur | 56 min |
| Jun 10, 1:47 AM CDT | Special Weather Statement | SHV | Upshur | 28 min |
| Jun 10, 4:07 AM CDT | Flash Flood Watch | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 8 more | 53 min |
| Jun 10, 5:08 AM CDT | Flash Flood Watch | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 8 more | 7 hr |
| Jun 10, 2:07 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 113 min |
| Jun 10, 3:02 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, Red River | 4 hr |
| Jun 9, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 52 min |
Nearby
Special Weather Statements in Texas, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.